Alert archive / Georgia / Freeze Warnings in 2012

Freeze Warning 9, NWS Jacksonville, FL

November 23, 20124 counties in Florida; 5 counties in Georgia

NWS Jacksonville, FL issued this freeze warning at Nov 23, 2012, 3:16 AM EST for 4 counties in Florida; 5 counties in Georgia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 3:16 AM EST (08:16 UTC)
Expired
Nov 23, 2012, 8:00 AM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Union County, FL, Appling County, GA, Bacon County, GA, Brantley County, GA, Pierce County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS72 KJAX 230816
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 AM EST FRI NOV 23 2012


FLZ022-023-030-031-035-036-GAZ134>136-150>152-164-231300-
/O.NEW.KJAX.FZ.W.0009.121123T0816Z-121123T1300Z/
COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-BACON-APPLING-
WAYNE-WARE-PIERCE-BRANTLEY-CHARLTON-
INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER...
STARKE...TRENTON...GAINESVILLE...ALMA...BAXLEY...JESUP...
WAYCROSS...BLACKSHEAR...NAHUNTA...FOLKSTON
316 AM EST FRI NOV 23 2012

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

* TEMPERATURE...READINGS ARE EXPECTED TO REMAIN NEAR FREEZING
  THROUGH THE EARLY MORNING HOURS...THEN RISE ABOVE FREEZING BY 8 AM.

* IMPACTS...DAMAGE TO TENDER VEGETATION WILL BE POSSIBLE. ACTIONS
  SHOULD BE TAKEN TO PROTECT THOSE VULNERABLE TO THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
1 follow-up statement
332 
WWUS72 KJAX 231301
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EST FRI NOV 23 2012


FLZ022-023-030-031-035-036-GAZ134>136-150>152-164-231415-
/O.EXP.KJAX.FZ.W.0009.000000T0000Z-121123T1300Z/
COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-BACON-APPLING-
WAYNE-WARE-PIERCE-BRANTLEY-CHARLTON-
INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER...
STARKE...TRENTON...GAINESVILLE...ALMA...BAXLEY...JESUP...
WAYCROSS...BLACKSHEAR...NAHUNTA...FOLKSTON
801 AM EST FRI NOV 23 2012

...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Nov 22, 8:51 PM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Nov 22, 8:51 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 PM EST THU NOV 22 2012

...COLDER TONIGHT WITH PATCHY TO AREAS OF FROST INLAND AREAS...

.UPDATE...SKIES ARE CLEAR AND WINDS ARE LIGHT TO CALM ACROSS THE
FORECAST AREA. A MID/UPPER RIDGE OF HIGH PRESSURE FROM THE LOWER
MS VALLEY TO THE TN VALLEY WILL MOVE INTO THE FORECAST AREA OVER
THE NEXT 12-18 HOURS PRODUCE STRONG SUBSIDENCE AND CLEAR SKIES
EXCEPT FOR THIN CIRRUS AT TIMES LATE TONIGHT INTO FRIDAY.

CONDITIONS ARE NEARLY IDEAL FOR RADIATIONAL COOLING AND HAVE
ADJUSTED MINS DOWN 1-2 DEGREES FOR REST OF TONIGHT. NORMALLY
COLDER SPOTS MAY REACH AROUND 33 TO 35 DEGREES BUT LOWS MAINLY IN
THE 35-40 DEGREE INLAND AND LOWER 40S NEAR THE COAST AND ST JOHNS
RIVER BASIN. DEWPOINTS MAY REACH NEAR 32-35 BRIEFLY OVER INLAND
AREAS AND WILL CONTINUE A MENTION OF PATCHY AND AREAS OF FROST.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE REGIONAL TERMINALS. NORTH TO
NORTHEAST WINDS OF 15 TO 20 KNOTS FROM 1000 TO 10000 FEET WILL
DECREASE TO 10 TO 15 KNOTS AFTER 06Z. WIND SPEEDS BELOW 1000 FEET
WILL BE NEARLY CALM THROUGH 12Z. WINDS WILL THEN BECOME
NORTHWESTERLY AT 10 TO 15 KNOTS FROM JUST OFF THE SURFACE UP TO
10000 FEET AFTER 12Z.

&&

.MARINE...
SMALL CRAFT ADVISORY (SCA) CONDITIONS CONTINUE OVER THE OFFSHORE
COASTAL WATERS THIS EVENING. SEAS AT THE NEARSHORE BUOYS HAVE
SUBSIDED  QUICKLY THIS EVENING...AND THIS TREND WILL CONTINUE
OVERNIGHT AS WINDS BECOME LIGHT. WE WILL THUS REPLACE THE SCA WITH A
SMALL CRAFT EXERCISE CAUTION HEADLINE FOR THE NEARSHORE WATERS
DURING THE OVERNIGHT HOURS...WHERE SEAS OF 4 TO 6 FEET ARE EXPECTED.
THE SCA FOR THE OFFSHORE LEGS WILL BE REPLACED BY A SCA FOR
HAZARDOUS SEAS ON FRI AS WINDS RELAX BELOW 20 KTS WHILE LINGERING
EAST SWELLS KEEP SEAS ABOVE 7 FT. WINDS AND SEAS WILL SUBSIDE BELOW
HEADLINE CRITERIA SUNDAY AS HIGH PRESSURE BUILDS OVER THE
REGION...AND THEN SHIFTS EAST OF THE AREA THROUGH LATE MONDAY. FLOW
THEN VEERS TO SOUTHERLY ON TUE AS A COLD FRONT APPROACHES FROM THE
WEST.

RIP CURRENTS: HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT
LEAST THE OVERNIGHT HOURS. A MODERATE TO HIGH RISK CURRENTS IS
EXPECTED TO PERSIST THROUGH AT LEAST SATURDAY AS LONG PERIOD
EASTERLY SWELLS GRADUALLY SUBSIDE.

&&

.FIRE WEATHER...
ALTHOUGH WINDS WILL BE LIGHTER ON FRI...A CONTINUATION OF DRY
AIR...ELEVATED ERC VALUES AND MARGINALLY HIGH DISPERSIONS SUPPORT A
FIRE WEATHER  WATCH. DISPERSIONS ARE FORECAST TO BE LOWER ON
FRIDAY... IN THE 70-90 UNIT RANGE COMPARED TO TODAY...AND A FIRE
DANGER STATEMENT COULD BE ISSUED IN LIEU OF A RED FLAG WARNING FOR
NE FL ZONES IF DISPERSIONS ARE EXPECTED TO REMAIN BELOW 75 UNITS.
DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND OVER NE FL...AND
RED FLAG CONDITIONS WILL BE LIKELY EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  36  74  42  61 /   0   0  10   0
SSI  45  68  50  62 /   0   0   0   0
JAX  38  71  43  64 /   0   0   0   0
SGJ  46  69  48  63 /   0   0   0   0
GNV  36  72  45  66 /   0   0  10  10
OCF  37  72  44  67 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

GA...HIGH RIP CURRENT RISK FOR COASTAL CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY FOR ALTAMAHA SOUND GA TO FLAGLER BEACH FL
     20 NM TO 60 NM OFFSHORE.
&&

SHASHY/NELSON/LETRO
Hazardous weather outlook, Nov 22, 8:54 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EST THU NOV 22 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-231100-
ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-
APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
854 PM EST THU NOV 22 2012

...COLDER TEMPERATURES TONIGHT...
...HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES...
...SMALL CRAFT ADVISORIES OVER PORTIONS OF THE COASTAL WATERS...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TONIGHT...

COLDER TEMPERATURES ARE EXPECTED TONIGHT WITH LOWS GENERALLY IN THE
MIDDLE TO UPPER 30S OVER INLAND AREAS AND WILL ALLOW FOR PATCHY
TO AREAS OF FROST TO DEVELOP BY EARLY FRIDAY MORNING.

BRISK NORTHERLY WINDS AND EAST SWELLS WILL KEEP SMALL CRAFT ADVISORY
CONDITIONS IN EFFECT FOR PORTIONS OF THE COASTAL WATERS...ALONG WITH
A HIGH RIP CURRENT RISK AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ELEVATED WINDS AND SEAS WILL PERSIST OVER THE COASTAL WATERS INTO
THE UPCOMING WEEKEND...WITH A MODERATE RISK OF RIP CURRENTS
EXPECTED ALONG THE COAST.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE OVER INLAND AREAS
FROM FRIDAY INTO THE WEEKEND.

LOW TEMPERATURES IN THE 30S OVER INLAND AREAS SATURDAY NIGHT UNDER
CLEAR SKIES AND LIGHT WINDS WILL PROMOTE FROST FORMATION AND NEAR
FREEZING CONDITIONS BY EARLY SUNDAY MORNING. FROST ADVISORIES MAY
NEED TO BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 1:49 PM ESTSmall Craft Advisory for Hazardous SeasJAX37 hr
Nov 23, 2:10 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more27 hr
Nov 23, 2:47 PM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union11 hr

Nearby

Freeze Warnings in Georgia, 2012Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.